MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDX18083530
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is the only initial mdr that will be submitted for mfr report#2954740-2017-00179.(b)(4).The product will not be returned for analysis however a device history record review is currently being conducted and the results are not yet available.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported by a healthcare professional that a deltamaxx coil (cdx180835-30/c39755), a prowler select plus microcatheter (606-s255fx/17647636) and an enpower control cable(ecb000182-00/s11830) were used during a coil embolization procedure of a ruptured thoracic aneurysm at the left subclavian artery where the coil could not be detached and was found to have unraveled and entangled with the tip of the microcatheter.After anchoring with a presidio coil, the deltamaxx coil (complaint product 1), used as the 3rd coil, could not be detached.An attempt was made to remove the coil but it was unraveled.All systems were removed from the patient as the coil was entangled in the tip of the prowler select plus microcatheter (complaint product 2); the coil was removed completely.There was concern that the microcatheter was broken so the enpower control cable (complaint product 3) was also replaced.It is possible that the cable got dirty during that time.The coil was replaced with another of the same size and the procedure was successfully completed by 4 coils without further issues or delay.Reportedly, the patient was a (b)(6) male, whose vessel was heavily tortuous and heavily calcified.A y connector (okay, goodman) was also used for this procedure.There was also no patient injury/complication reported and no delay in procedure.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The product are not available for the investigation.No further information is available.
 
Additional Manufacturer Narrative
This final mdr will be the only report submitted for mfr report #2954740-2017-00179.Conclusion: based on the information, the event could not be confirmed.The product was not returned for analysis; however a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.

Brand Name
DELTAMAXX - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6658448
Report Number2954740-2017-00179
Device Sequence Number1530910
Product Code KRD
UDI-Device Identifier10878528008597
UDI-Public(01)10878528008597(17)191231(10)C39755
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberCDX18083530
Device Lot NumberC39755
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/29/2017
Supplement Date Received by Manufacturer09/13/2017
Initial Report FDA Received Date06/21/2017
Supplement Report FDA Received Date09/22/2017
Patient Sequence Number1
Patient Age75 YR